Alert archive / Kentucky / Special Weather Statements in 2023
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Dec 9, 2023, 10:10 PM EST for Breathitt County, Perry County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2023, 10:10 PM EST (03:10 UTC)
- Expired
- Dec 9, 2023, 10:45 PM EST
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Hail
- 0.25 in
- Wind
- 40
Counties Breathitt County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 22 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WWUS83 KJKL 100310
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
1010 PM EST Sat Dec 9 2023
KYZ109-112-113-115>117-100345-
Clay KY-Breathitt KY-Perry KY-Knott KY-Magoffin KY-Leslie KY-
1010 PM EST Sat Dec 9 2023
...Strong thunderstorms will impact portions of northern Leslie,
Perry, northwestern Knott, central Breathitt, southeastern Magoffin
and east central Clay Counties through 1045 PM EST...
At 1010 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Dumont to near Buckhorn to Goose Rock. Movement
was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Jackson, Buckhorn, Copland, Little, Hector, Wolf Coal, Flintville,
Peabody, Saldee and Dalesburg around 1015 PM EST.
Toulouse, Mosley Bend, Dryhill, Thousandsticks, Guage, Camp Lewis,
Lunah, Lambric and Ned around 1020 PM EST.
Noble, Hosea, Tiptop, Daisydell, Dice and Rowdy around 1025 PM
EST.
Hyden, Buck, Duco, Carver, West Royalton Station, Decoy, Swampton,
Skaggs, Carver Station and Royalton around 1030 PM EST.
Other locations in the path of these storms include Hazard, Gapville,
Evanston, Avawam, Ary, Marshallville and Gypsy.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 25 and 59.
Kentucky Highway 80 in Knott County between mile markers 1 and 3.
Kentucky Highway 80 in Perry County between mile markers 9 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3704 8379 3727 8358 3726 8353 3727 8352
3729 8355 3755 8339 3772 8294 3767 8294
3766 8291 3764 8291 3752 8297 3714 8322
TIME...MOT...LOC 0310Z 240DEG 44KT 3752 8338 3732 8350 3708 8371
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
CMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Dec 9, 7:30 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Dec 9, 7:30 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 730 PM EST Sat Dec 9 2023 .UPDATE... Issued at 730 PM EST SAT DEC 9 2023 Incoming precip looks slight slower than previously forecast, and have slowed down timing by an hour. Also, sustained winds outside of ridges and open terrain are lighter than was forecast, and have made forecast adjustments. Otherwise, prior reasoning still holds, and the only changes made were to blend in obs. && .SHORT TERM...(This evening through Sunday night) Issued at 534 PM EST SAT DEC 9 2023 Key Messages: * Showers tonight, with a small threat for severe thunderstorms * Much colder on Sunday, with rain beginning to taper off from northwest to southeast * Any remaining precipitation may mix with or change to snow late Sunday and Sunday night, with light accumulations possible in higher elevations near the Virginia border. A strong cold front is in western KY early this evening. Showers and thunderstorms have developed along and ahead of the front, and will become more numerous over the JKL forecast area as the front approaches tonight. Instability will be weak, with boundary layer CAPE generally less than 1000 J/KG, with the highest values confined largely to our western counties. It may also remain slightly elevated. However, shear will be phenomenal. That being said, if cells can maintain discrete updrafts or if downdrafts can penetrate well to the ground, severe wx will be a concern. The place with the best shot at that is in our southwest counties, where there is a Tornado Watch until midnight. Behind the cold front, rain is expected to last into the day Sunday, especially in southeast KY. The approach of a potent shortwave trough rotating through the base of the storm system's supporting upper level trough will trigger wave/low pressure development along the front, slowing down the front and slowing down the departure of deep moisture from our area on Sunday. Colder low level air will continue to make its way into our area during this time. However, it still appears that the most significant precip will wind down before any change to snow. Low level moisture will linger in the cold air advection and upslope flow on Sunday night, with forecast soundings showing the top of the mixed moist layer getting cold enough for ice production for snow showers or flurries. The typical upslope regions in far southeast KY would be most favored to realize a light accumulation from this at higher elevations (above about 2500 ft). .LONG TERM...(Monday through Saturday) Issued at 337 PM EST SAT DEC 9 2023 Key Messages: * Any lingering snow showers and flurries come to an end Monday morning. * Dry and seasonably cool weather follows from Monday through Friday. * Precipitation chances return next weekend but confidence in the details is low. Analysis and Discussion: The 09/12z model suite analysis beginning Wednesday morning shows a 500H ridge trough extending from Hudson Bay southward into the Southern Appalachians with a "Nor'easter" low tracks across Boston, MA. Cold northwest flow behind the surface low and the system's cold front (which passes through eastern Kentucky in the short-term) will tamp our 850 mb temperatures down to -6 to -10C @850mb come 12z Monday, coldest near the West Virginia border. Model agreement is good through mid week before diverging late week/next weekend. Heights aloft recover Monday afternoon/night across the forecast area as surface high pressure builds and then passes over the Central/Southern Appalachians. Another trough glances the northern Great Lakes/Northeast mid-week. Another moisture- starved cold front, associated with the aforementioned trough, drops into the Ohio Valley and sags into the Commonwealth on Wednesday, with little in the way of forcing to drive it through the area. Heights aloft will again rebound later in the week as the second trough pulls away and a strong closed low ejects from the Desert Southwest and into the Plains. That low phases with another potent Pacific shortwave ejecting from the Northern Rockies, setting the stage for another low over the Central CONUS eventually consolidating into a coastal low along the Atlantic Seaboard. With little in the way of available cold air to work with, the ensembles overwhelming favor a wet outcome, rather than white, though there are still a few that hint at some elevation- dependent snowfall over the higher mountains. In sensible terms, look for lingering snow flurries and higher upslope snow showers, highest chances over the higher mountains and near the West Virginia border, to come to an end on Monday morning, perhaps leaving a tenth or two of additional accumulation over the highest summits. Look for a cold day, the coldest of the week, with highs in the upper 30s to lower 40s for most locations below 2,000 feet and low to middle 30s above. Clearing skies yield to a frosty cold, starlit Monday night with lows favored to reach the lower and middle 20s for many locations. COOP MOS supports some upper teens in the typically colder sheltered valleys. Temperatures recover into the upper 40s to lower 50s on Tuesday. Tuesday night should be milder as clouds increase ahead of the dry cold front, primarily dropping into the mid 20s to lower 30s. Look for slightly cooler high temperatures in the mid 40s to lower 50s on Wednesday as that front settles across the area. Forecast maximum temperatures remain at similar levels for Thursday. Milder air then returns by Friday with highs breaking into the 50s for most of the lower elevations before our next chance for precipitation arrives Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) ISSUED AT 730 PM EST SAT DEC 9 2023 A hodgepodge of VFR and MVFR conditions (mainly due to ceilings) persisted across the forecast area at the start of the period. However, an area of showers and thunderstorms was poised just to our west, stretching across the state from SW OH to Middle TN. The precipitation was occurring along and ahead of a cold front. As the front advances southeastward, its showers and thunderstorms will overtake the JKL forecast area between about 01Z and 07Z. Virtually all locations are forecast to descend into MVFR and eventually IFR conditions due to the arrival of the front and its precip. Precip will begin to taper off from the northwest behind the front late tonight, but it will slow down and it may be near the end of the period before things start to wind down over the extreme eastern portion of the forecast area. Limited improvement to conditions is forecast during the day Sunday after precip begins to taper off, but still mainly MVFR conditions are forecast to linger. South to southwest winds are gusting 20-25 kts in most locations evening, but will subside a bit overnight, and shift to the west northwest with fropa. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HAL SHORT TERM...HAL LONG TERM...GEERTSON AVIATION...HAL
Hazardous weather outlook, Dec 9, 5:03 PM EST, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 503 PM EST Sat Dec 9 2023 KYZ044-050>052-058>060-069-080-085>088-104-106>120-101200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Jackson-Laurel- Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd- Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, McKee, Annville, London, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 503 PM EST Sat Dec 9 2023 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Isolated to scattered thunderstorms are forecast tonight. There is a slight chance for a few thunderstorms to produce damaging winds. In addition, localized heavy rainfall could lead to isolated flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a potential for light snow accumulations late Sunday to early Monday in southeast Kentucky, mainly at elevations above 2,500 feet. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any occurrence of damaging winds tonight. KYZ068-079-083-084-101200- Rockcastle-Pulaski-Wayne-McCreary- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, Monticello, Stearns, and Whitley City 503 PM EST Sat Dec 9 2023 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are forecast tonight. Some storms could produce damaging winds, with a lesser threat for an isolated tornado or large hail. In addition, localized heavy rainfall could lead to isolated flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to reported any damage from thunderstorms or occurrence of hail tonight. HAL
In the hours before
Special weather statement, Dec 9, 8:07 PM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
807 PM EST Sat Dec 9 2023
KYZ079-083-084-100145-
McCreary KY-Wayne KY-Pulaski KY-
807 PM EST Sat Dec 9 2023
...A strong thunderstorm will impact portions of northern Wayne,
southern Pulaski and northeastern McCreary Counties through 845 PM
EST...
At 807 PM EST, Doppler radar was tracking a strong thunderstorm near
Parnell, or near Monticello, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Monticello, Naomi, Mill Springs, Steubenville, Betsey and Frazer
around 810 PM EST.
Bronston, Kidder, Delta and Quinton around 815 PM EST.
Somerset, Burnside, Tateville, Pulaski County Park, General
Burnside S.P., Sloans Valley, Elihu and Somerset Pulaski Airport
around 820 PM EST.
Alpine and Ruth around 825 PM EST.
Other locations in the path of this storm include Grade, Dykes, Mount
Victory and Bent.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Kentucky Highway 80 in Pulaski County between mile markers 17 and
31.
Louis B. Nunn Parkway
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in JACKSON KY.
A Tornado Watch remains in effect until midnight EST for south
central Kentucky.
&&
LAT...LON 3692 8496 3696 8494 3696 8492 3695 8490
3700 8484 3703 8488 3722 8447 3696 8435
3695 8437 3694 8434 3689 8432 3681 8497
3689 8502
TIME...MOT...LOC 0107Z 249DEG 44KT 3690 8490
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMCSpecial weather statement, Dec 9, 9:14 PM EST, 56 minutes before
Special Weather Statement
National Weather Service JACKSON KY
914 PM EST Sat Dec 9 2023
KYZ069-080-085-086-116-100245-
Jackson KY-Whitley KY-Clay KY-Knox KY-Laurel KY-
914 PM EST Sat Dec 9 2023
...Strong thunderstorms will impact portions of Laurel, northwestern
Knox, southeastern Jackson, northwestern Whitley and northwestern
Clay Counties through 945 PM EST...
At 914 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Bunch to near Bark Camp. Movement was east at
45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
London, Hightop, Barton, Keavy, Bunch, Bark Camp, East Bernstadt,
Pittsburg, Bernstadt and Hare around 920 PM EST.
Levi Jackson S.P., North Corbin, London-Corbin Airport, Atlanta,
Moore Hill, Dorthae, Lily, Maplesville and Fariston around 925 PM
EST.
Lesbas, Greenmount, Langnau, Lynn Camp, Mcwhorter, Crawford and
McHargue around 930 PM EST.
Other locations in the path of these storms include Portersburg, Deer
Lick and Benge.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 1 and 13.
Interstate 75 in east central Kentucky between mile markers 26 and
46.
Kentucky Highway 80 in Laurel County between mile markers 2 and 11.
U.S. Highway 25 East in Knox County between mile markers 20 and 26.
U.S. Highway 25 East in Laurel County between mile markers 0 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until midnight EST for south
central Kentucky.
&&
LAT...LON 3690 8432 3691 8431 3693 8431 3694 8430
3695 8433 3710 8428 3711 8429 3712 8428
3717 8427 3732 8384 3696 8392 3689 8432
TIME...MOT...LOC 0214Z 248DEG 37KT 3712 8425 3692 8431
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Dec 9, 9:17 PM EST, 53 minutes before
Special Weather Statement
National Weather Service JACKSON KY
917 PM EST Sat Dec 9 2023
KYZ058>060-069-108-111-112-114-100245-
Jackson KY-Menifee KY-Lee KY-Breathitt KY-Estill KY-Owsley KY-
Powell KY-Wolfe KY-
917 PM EST Sat Dec 9 2023
...A strong thunderstorm will impact portions of southeastern Powell,
northwestern Owsley, southeastern Estill, northeastern Jackson, south
central Menifee, northwestern Breathitt, Lee and Wolfe Counties
through 945 PM EST...
At 917 PM EST, Doppler radar was tracking a strong thunderstorm over
Yellow Rock, or near Beattyville, moving northeast at 65 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Beattyville, Campton, Fincastle, Tallega, Torrent, Vada, Whisman,
Airedale, Zoe and Primrose around 925 PM EST.
Stillwater, Gosneyville, Calaboose, Koomer Ridge Campground,
Malaga, Pence, Trent, Bethany, Lane and Baptist around 930 PM EST.
Simpson, Valeria and Paxton around 935 PM EST.
THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 37
and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3743 8385 3758 8398 3787 8353 3763 8333
TIME...MOT...LOC 0217Z 235DEG 58KT 3757 8380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Dec 9, 9:23 PM EST, 47 minutes before
Special Weather Statement
National Weather Service JACKSON KY
923 PM EST Sat Dec 9 2023
KYZ083>086-100315-
McCreary KY-Whitley KY-Knox KY-Wayne KY-
923 PM EST Sat Dec 9 2023
...Strong thunderstorms will impact portions of southeastern Wayne,
west central Knox, McCreary and northwestern Whitley Counties through
1015 PM EST...
At 923 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenwood to near Sunnybrook. Movement was
east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Whitley City, Honeybee, Great Meadows Campsites, Marshes Siding,
Slavens, Co-Operative, Kidds Crossing, Beulah Heights,
Parmleysville and Mount Pisgah around 930 PM EST.
Stearns, Blue Heron, Bark Camp and Youngs Creek around 940 PM EST.
Other locations in the path of these storms include Deering, Pine
Knot, Rye, Faber and Walden.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 75 in east central Kentucky between mile markers 19 and
25.
U.S. Highway 25 East in Knox County near mile marker 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight EST for south
central Kentucky.
&&
LAT...LON 3660 8458 3660 8479 3661 8495 3691 8443
3695 8396 3659 8457
TIME...MOT...LOC 0223Z 263DEG 19KT 3688 8443 3660 8492
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Dec 9, 9:34 PM EST, 36 minutes before
Special Weather Statement
National Weather Service JACKSON KY
934 PM EST Sat Dec 9 2023
KYZ069-080-086-112-114>117-100315-
Jackson KY-Clay KY-Breathitt KY-Knox KY-Perry KY-Owsley KY-Laurel KY-
Leslie KY-
934 PM EST Sat Dec 9 2023
...Strong thunderstorms will impact portions of southeastern Laurel,
northwestern Knox, Owsley, northwestern Leslie, northwestern Perry,
southeastern Jackson, southwestern Breathitt and Clay Counties
through 1015 PM EST...
At 934 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Nathanton to Lesbas to Dorthae. Movement was
northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Observed.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Manchester, Blackwater, Sturgeon, Taff, Fall Rock, Cane Creek,
Herron, Bush, Grace and Fogertown around 940 PM EST.
Booneville, Tedders, Knoxfork, Gibbs, Trixie, Chestnut Gap, Wild
Cat, Eversole, Littleton and Ricetown around 945 PM EST.
Mistletoe, Seth, House, Barcreek, Oneida, Bluehole, Sprule,
Arnett, Park Valley and Cottongin around 950 PM EST.
Other locations in the path of these storms include Morris Fork,
Hector, Woollum, Spurlock, Valjean, Houston, Guerrant, Turkey, Jetts
Creek, Brutus, Buckhorn, Peabody, Dalesburg, Canoe, Enline,
Sebastian's Branch, Goose Rock, Whoopflarea, Jacks Creek, Talbert,
Jackson, Curt, Panco and Botto.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 6 and 37.
Interstate 75 in east central Kentucky between mile markers 29 and
32.
U.S. Highway 25 East in Laurel County between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3760 8331 3723 8344 3701 8372 3696 8421
3707 8404 3741 8385
TIME...MOT...LOC 0234Z 246DEG 37KT 3737 8384 3710 8399 3699 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMCSpecial weather statement, Dec 9, 10:10 PM EST, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1010 PM EST Sat Dec 9 2023
KYZ109-112-113-115>117-100345-
Clay KY-Breathitt KY-Perry KY-Knott KY-Magoffin KY-Leslie KY-
1010 PM EST Sat Dec 9 2023
...Strong thunderstorms will impact portions of northern Leslie,
Perry, northwestern Knott, central Breathitt, southeastern Magoffin
and east central Clay Counties through 1045 PM EST...
At 1010 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Dumont to near Buckhorn to Goose Rock. Movement
was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Jackson, Buckhorn, Copland, Little, Hector, Wolf Coal, Flintville,
Peabody, Saldee and Dalesburg around 1015 PM EST.
Toulouse, Mosley Bend, Dryhill, Thousandsticks, Guage, Camp Lewis,
Lunah, Lambric and Ned around 1020 PM EST.
Noble, Hosea, Tiptop, Daisydell, Dice and Rowdy around 1025 PM
EST.
Hyden, Buck, Duco, Carver, West Royalton Station, Decoy, Swampton,
Skaggs, Carver Station and Royalton around 1030 PM EST.
Other locations in the path of these storms include Hazard, Gapville,
Evanston, Avawam, Ary, Marshallville and Gypsy.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 25 and 59.
Kentucky Highway 80 in Knott County between mile markers 1 and 3.
Kentucky Highway 80 in Perry County between mile markers 9 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3704 8379 3727 8358 3726 8353 3727 8352
3729 8355 3755 8339 3772 8294 3767 8294
3766 8291 3764 8291 3752 8297 3714 8322
TIME...MOT...LOC 0310Z 240DEG 44KT 3752 8338 3732 8350 3708 8371
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMCThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 7:44 PM EST | Special Weather Statement | JKL | Wayne | 31 min |
| Dec 9, 7:49 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 21 min |
| Dec 9, 8:07 PM EST | Special Weather Statement | JKL | Pulaski | 38 min |
| Dec 9, 9:14 PM EST | Special Weather Statement | JKL | Laurel | 31 min |
| Dec 9, 9:17 PM EST | Special Weather Statement | JKL | Lee, Wolfe | 28 min |
| Dec 9, 9:23 PM EST | Special Weather Statement | JKL | McCreary | 52 min |
| Dec 9, 9:34 PM EST | Special Weather Statement | JKL | Clay, Owsley | 41 min |
| Dec 9, 10:22 PM EST | Special Weather Statement | JKL | Bell, Knox, Leslie, Whitley | 38 min |
| Dec 9, 10:40 PM EST | Special Weather Statement | JKL | Floyd, Johnson, Martin | 35 min |
| Dec 9, 10:44 PM EST | Special Weather Statement | JKL | Floyd, Knott, Perry | 31 min |
| Dec 9, 10:48 PM EST | Special Weather Statement | JKL | Bell, Knox, Leslie | 57 min |
| Dec 9, 11:21 PM EST | Special Weather Statement | JKL | Floyd, Letcher, Martin, Pike | 54 min |
| Dec 9, 11:50 PM EST | Special Weather Statement | JKL | Harlan | 55 min |
| Dec 10, 2:48 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knott, Knox, Leslie and 2 more | 3 hr |
Nearby
Special Weather Statements in Kentucky, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.